MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device did not seal.The seal cycle was completed but the device did not seal the vessel.An absence of a regrasp alert was noted.There was an end tone heard and evidence of energy delivery.The surgeon had to use three sutures to sew and close the vessel.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found no defects.The reported condition was not confirmed.Functional testing was performed with the returned device on porcine kidney tissue.Multiple seals on various size vessels were made and a full thermal effect was visually verified.The device was activated while pressing the button and with the rotation knob in various positions to detect any problematic activation issues.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The investigation found the device to function normally and within specifications.The instructions for use (ifu) states, keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7144799
Report Number1717344-2017-06420
Device Sequence Number927673
Product Code GEI
UDI-Device Identifier20884521181561
UDI-Public20884521181561
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K133338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberLF1744
Device Catalogue NumberLF1744
Device Lot Number73040132V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;